Alert archive / Ohio / Tornado Warnings in 2013
Tornado Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Nov 17, 2013, 7:35 PM EST for Fairfield County, Franklin County, Pickaway County, Ohio. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 7:35 PM EST (00:35 UTC)
- Expired
- Nov 17, 2013, 8:00 PM EST
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Franklin County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 7:44 PM EST | TSTM WND DMG | Carroll, OH | CORRECTION TO PREVIOUS TORNADO LSR. BASED ON DAMAGE SURVEYED...STRAIGHT LINE WIND DAMAGE OCCURRED TO A GARAGE IN THIS LOCATION. NO TORNADO WAS CONFIRMED. |
| Nov 17, 7:44 PM EST | TORNADO | Carroll, OH | VISUAL OF TORNADO ON THE GROUND BY AMATEUR RADIO SPOTTER |
| Nov 17, 7:46 PM EST | TSTM WND GST 53 | Klhq Lancaster Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 4:25 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WFUS51 KILN 180035 TORILN OHC045-049-129-180100- /O.NEW.KILN.TO.W.0016.131118T0035Z-131118T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 735 PM EST SUN NOV 17 2013 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO... SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO... NORTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 800 PM EST. * AT 731 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR EAST RINGGOLD...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BALTIMORE... IN ADDITION...SLATE RUN METRO PARK...ROYALTON...LITHOPOLIS...CANAL WINCHESTER...CARROLL...FAIRFIELD COUNTY AIRPORT AND DUMONTVILLE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3993 8266 3977 8256 3966 8287 3978 8296 TIME...MOT...LOC 0036Z 240DEG 21KT 3973 8285 $$
1 follow-up statement
200 WWUS51 KILN 180048 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 748 PM EST SUN NOV 17 2013 OHC045-049-129-180058- /O.CAN.KILN.TO.W.0016.000000T0000Z-131118T0100Z/ FAIRFIELD OH-FRANKLIN OH-PICKAWAY OH- 748 PM EST SUN NOV 17 2013 ...THE TORNADO WARNING FOR NORTHEASTERN PICKAWAY...SOUTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...DAMAGING WINDS ARE STILL POSSIBLE AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 3993 8266 3977 8256 3966 8287 3978 8296 TIME...MOT...LOC 0048Z 240DEG 21KT 3976 8277 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Nov 17, 2:53 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Nov 17, 2:53 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EST SUN NOV 17 2013
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT LAKES
TONIGHT SENDING A STRONG COLD FRONT ACROSS THE OHIO VALLEY...WITH
THE POTENTIAL FOR SEVERE WEATHER. HIGH PRESSURE WILL BUILD IN
MONDAY...OFFERING COOLER TEMPERATURES AND DRY WEATHER THROUGH MID
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MOIST SOUTHWESTERLY LOW LEVEL FLOW IS CONTINUING ACROSS THE AREA
THIS AFTERNOON. A BROAD AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
ASSOCIATED WITH THIS WAS MOVING ACROSS ABOUT THE SOUTHEAST HALF
OF OUR FA. SO FAR RAINFALL AMOUNTS HAVE REMAINED BELOW FFG BUT
WILL HAVE TO CONTINUE TO MONITOR THIS AREA FOR SOME LOCALIZED
FLOODING ISSUES BEFORE THE SHOWERS COME TO AN END LATE THIS
AFTERNOON.
OTHERWISE...DEEPENING SURFACE LOW OVER THE MID MISSISSIPPI VALLEY
THIS AFTERNOON WILL LIFT NORTHEAST INTO THE UPPER PENINSULA OF MICHIGAN BY
EARLY THIS EVENING. THIS IS BEING DRIVEN BY STRONG SHORT WAVE
ENERGY/JET DYNAMICS ALOFT WITH A 100+ KNOT 500 MB JET ROTATING
THROUGH THE BASE OF THE TROUGH THIS EVENING. VERY IMPRESSIVE LOW
LEVEL SHEAR FIELDS WITH 0-1 KM SHEAR IN THE 40 TO 50 KNOT RANGE
WILL BE PRESENT ACROSS OUR AREA THROUGH EARLY EVENING. LATEST
MODEL RUNS CONTINUE TO INDICATE THAT WE SHOULD DESTABILIZE THROUGH
THE AFTERNOON AS LOW LEVEL MOISTURE CONTINUES TO ADVECT UP INTO OUR
REGION. INSTABILITY COULD BE FURTHER AIDED BY THE POTENTIAL OF
SOME PARTIAL CLEARING AS CURRENTLY NOTED ACROSS PARTS OF OUR
NORTHWEST FA. AT ANY RATE...IT CURRENTLY LOOKS LIKE SB CAPES IN
EXCESS OF 500 J/KG WILL WORK INTO OUR WESTERN AREAS THROUGH LATE
AFTERNOON. IF THIS OCCURS...SUPERCELL DEVELOPMENT/ISOLATED
TORNADOES WILL BE POSSIBLE GIVEN THE LOW AND MID LEVEL SHEAR
VALUES. THE BEST CHANCE FOR THIS APPEARS TO BE DURING THE MID TO
LATE AFTERNOON ACROSS OUR WESTERN AREAS...GENERALLY ALONG AND WEST
OF THE INTERSTATE 75 CORRIDOR.
AS THE COLD FRONT APPROACHES...A MORE ORGANIZED LINE OF
THUNDERSTORMS IS EXPECTED TO DEVELOP/PUSH INTO OUR WESTERN AREAS
TOWARD 6 PM. DAMAGING WINDS WILL BE LIKELY WITH THIS LINE AND
AGAIN GIVEN THE DEGREE OF SHEAR...BRIEF TORNADOES WILL ALSO BE
POSSIBLE. THIS LINE OF STORMS WILL PUSH QUICKLY EAST ACROSS OUR
AREA THROUGH THE EVENING HOURS.
WILL CONTINUE WITH WIND ADVISORY AS WE WILL LIKELY APPROACH WIND
ADVISORY CRITERIA WITH THE GRADIENT WINDS...PARTICULARLY LATE THIS
AFTERNOON INTO THIS EVENING.
PRECIPITATION WILL END JUST AFTER MIDNIGHT WITH THE FRONTAL
PASSAGE. THE LOWS TONIGHT WILL BE IN THE 40S AS COOLER AIR MOVES
IN BEHIND THE FRONT.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE FA THROUGH THE
SHORT TERM TIME PERIOD. COOLER AIR WILL CONTINUE TO FILTER INTO THE
AREA THROUGH THE DAY ON MONDAY AND THEREFORE NOT EXPECTING
TEMPERATURES TO RISE MUCH DURING THE DAY. WENT SLIGHTLY COOLER THAN
GUIDANCE WITH HIGH TEMPERATURES RANGING FROM THE MIDDLE 40S TO THE
LOW 50S. SKIES WILL BE MOSTLY CLEAR DURING THE NIGHTTIME HOURS
MONDAY NIGHT WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE
20S TO LOW 30S. WENT CLOSE TO GUIDANCE FOR HIGH TEMPERATURES ON
TUESDAY WITH HIGH TEMPERATURES IN THE 40S. SOUTHERLY FLOW WILL
RETURN TO THE AREA FOR WEDNESDAY ALLOWING FOR SLIGHTLY WARMER
TEMPERATURES IN THE UPPER 40S TO LOW 50S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SOUTHERLY WINDS DEVELOP BEHIND THE HIGH PRESSURE SYSTEM BRINGING
INCREASED MOISTURE INTO THE OHIO VALLEY REGION ON THURSDAY AHEAD
OF THE NEXT SYSTEM. START TO BRING SLIGHT CHANCE POPS INTO WEST
THURSDAY AFTERNOON AND INCREASE POPS ACROSS FA FRIDAY. ANOTHER
SYSTEM MOVES THROUGH THE REGION FRIDAY NIGHT AND SATURDAY WITH
HIGHER POPS. PRECIPITATION ENDS SATURDAY AFTERNOON. SOME
INDICATION OF PRECIPITATION IN THE NW FLOW ON SUNDAY BUT WITH
DIFFERENCES IN MODELS WILL KEEP SUNDAY DRY AT THIS TIME.
HIGHS WILL BE IN THE 40S AND 50S MIDWEEK AND COOL DOWN TO THE 30S
BY SUNDAY.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHOWERS ARE CONTINUING TO LIFT NORTHEAST ACROSS PRIMARILY SOUTHEAST
PORTIONS OF OUR FA. THESE WILL LIKELY CONTINUE TO BRUSH THE
TERMINALS ALONG THE I-71 CORRIDOR THROUGH THE FIRST FEW HOURS OF
THE TAF PERIOD. OTHERWISE...A STRENGTHENING LOW PRESSURE SYSTEM WILL
LEFT UP ACROSS THE GREAT LAKES THIS EVENING...HELPING TO PUSH A
STRONG COLD FRONT EAST ACROSS OUR AREA. AHEAD OF THE COLD
FRONT...THE POSSIBILITY EXISTS FOR SOME ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT THROUGH MID TO LATE AFTERNOON. THE BEST
CHANCE FOR THIS LOOKS TO BE PRIMARILY NORTHWEST OF THE TAF SITES
SO WILL LEAVE MENTION OF THIS OUT AT THIS POINT. A LINE OF STRONG
THUNDERSTORMS WILL DEVELOP ALONG AND JUST AHEAD OF THE COLD FRONT.
THIS LINE OF STORMS WILL PUSH QUICKLY EAST ACROSS THE TAF SITES IN
THE 23-02Z TIME FRAME. WIND GUSTS IN EXCESS OF 50 KNOTS WILL BE
POSSIBLE WITH THIS LINE OF STORMS. DRIER AIR WILL QUICKLY MOVE IN
BEHIND THE FRONT WITH SKIES AT LEAST PARTIALLY CLEARING THROUGH
THE OVERNIGHT HOURS.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ089>100.
IN...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...PARKER
NEAR TERM...JGL
SHORT TERM...NOVAK
LONG TERM...PARKER
AVIATION...JGLHazardous weather outlook, Nov 17, 6:51 AM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 651 AM EST SUN NOV 17 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 651 AM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ALONG AND AHEAD OF THIS FRONT. DUE TO THE STRONG LOW LEVEL WIND FIELDS THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HOWEVER...A FEW TORNADOES AND HEAVY RAIN WILL ALSO BE A THREAT. THE MOST LIKELY TIME FRAME WILL BE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Nov 17, 7:06 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 NNE MELBOURNE 39.07N 84.34W
11/17/2013 HAMILTON OH TRAINED SPOTTER
LARGE TREE DOWN IN ANDERSON TOWNSHIP.
&&
KURZLocal storm report, Nov 17, 7:25 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
725 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 5 W FAIRFIELD 39.34N 84.64W
11/17/2013 BUTLER OH EMERGENCY MNGR
POWER POLES AND LINES DOWN SR 27 AT HERMAN ROAD IN ROSS
TOWNSHIP. ROAD SHUT DOWN. TIME ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Nov 17, 7:26 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
726 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST 1 SE BOWERSVILLE 39.57N 83.71W
11/17/2013 M66 MPH GREENE OH DEPT OF HIGHWAYS
VIA ODOT MESONET
&&
BINAULocal storm report, Nov 17, 7:28 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 WNW POWELL 40.17N 83.10W
11/17/2013 M52 MPH DELAWARE OH MESONET
&&
BINAULocal storm report, Nov 17, 7:29 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 4 NW DUBLIN 40.16N 83.17W
11/17/2013 E65 MPH UNION OH TRAINED SPOTTER
&&
KURZLocal storm report, Nov 17, 7:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 2 SE MIDWAY 39.71N 83.45W
11/17/2013 M58.00 MPH FAYETTE OH DEPT OF HIGHWAYS
VIA ODOT MESONET
&&
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 7:12 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Fairfield, Fayette, Franklin, Hocking, Licking and 3 more | 63 min |
| Nov 17, 7:17 PM EST | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross | 58 min |
| Nov 17, 7:30 PM EST | Severe Thunderstorm Warning | ILN | Adams, Brown, Pike, Scioto | 60 min |
| Nov 17, 7:32 PM EST | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 58 min |
| Nov 17, 7:36 PM EST | Tornado Warning | ILN | Delaware, Licking | 9 min |
Nearby
Tornado Warnings in Ohio, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.